How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrThomasMD Your Own Question
DrThomasMD, Doctor (MD)
Category: Health
Satisfied Customers: 63757
Experience:  Practice Director
Type Your Health Question Here...
DrThomasMD is online now
A new question is answered every 9 seconds

My husband does a great deal of sleeping, and lately, the pace

This answer was rated:

My husband does a great deal of sleeping, and lately, the pace has been intensifying. He naps for an hour a few times a day when he can, though he makes it through a work day on sheer grit. He's already been diagnosed as having sleep apnea, and will soon be taking the so-called "nap test" (MSLT) next week to see if he can be diagnosed with narcolepsy. I'm at my wit's end right now, however. Is there anything we can do to help him wake up a bit more right away?
is he on CPAP
Customer: replied 5 years ago.
Actually, bipap. He's had some discomfort using it due to nasal allergies of late, but he does wear it every night.
is he on any medications currently?
Customer: replied 5 years ago.
Yes, several. The list, unless I'm forgetting something, includes Cymbalta, Lamictal, Humalog, Lantus, Metformin, vyvanse and Nuvigil. None are new.
he is already on meds to wake him up
i would add nothing in the way of medication
but look at the lamictal and cymbalta as far as side effects
also the degree of sugar control

but mostly i would want to try to stabilize sleep...check his pulse oxes on the machine and see if it is set well enough
get him up at sunrise, have him watch the sunrise [not look at the sun of course] which would set melatonin secretion in the evening.

and allow the naps while discussion medication effects with his doc.

he is probably magnesium deficient and this is safe to supplement and might help
good luck

Let me know if you have further questions

Please click accept to give answer credit and compensation. Come back if needed. Bonuses and positive feedback most helpful. Answers for informational purposes only, not to replace your physician advice or visit.

DrThomasMD and 2 other Health Specialists are ready to help you